Louisiana, 2004Damaging Wind in Louisiana, June 27, 2004
June 27, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 27, 9:40 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 27, 9:40 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CDT SUN JUN 27 2004
.DISCUSSION...
DEEP SW FLOW INDICATING THAT UPPER LOW IS OPENING UP AND WILL MOVE
NE WITH THE FLOW ACROSS THE AREA. ALTHOUGH INDIVIDUAL STORM CELL
MOVEMENT WILL ACCELERATE...REDUCING FLOODING...DEVELOPING BANDS OF
CONVECTION OVER SOUTH TX COULD INDUCE SIGNIFICANT TRAINING. AT
LEAST ISOLATED AREAS IN TRAINING ZONES MAY SEE FLOODING. CONTINUE
FLOOD WATCH. ALSO RAISED POPS TO REFLECT CATEGORICAL RAIN CONDITONS
TODAY...EXCEPT LEFT IN LIKELY EXTREME NW.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 70 84 71 / 70 50 40 30
MLU 81 71 83 71 / 60 50 50 30
TXK 79 69 85 71 / 70 50 40 30
TYR 79 70 85 72 / 70 50 40 30
LFK 80 71 85 71 / 70 40 50 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH ALL TODAY.
LA...FLOOD WATCH ALL TODAY.
OK...FLOOD WATCH TODAY.
TX...FLOOD WATCH ALL TODAY.
&&
Hazardous weather outlook, Jun 27, 11:00 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN JUN 27 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN JUN 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS THIS AFTERNOON AND TONIGHT. IN ADDITION...AN
UPPER LEVEL DISTURBANCE OVER NORTH CENTRAL TEXAS WILL MOVE THROUGH
NORTHEAST TEXAS THIS AFTERNOON AND INTO SOUTHWEST ARKANSAS AND
NORTHWEST LOUISIANA BY THIS EVENING. THESE FEATURES COMBINED
WITH A VERY MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE WILL RESULT IN
CONTINUED LARGE AREAS OF SHOWERS AND THUNDERSTORMS TO MOVE ACROSS
THE AREA. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL
COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS.
IN ADDITION...ISOLATED STRONG THUNDERSTORMS WILL ALSO DEVELOP ALONG
THE LEADING EDGE OF STORMS THAT WILL MOVE ACROSS PORTIONS OF NORTH
LOUISIANA...SOUTH OF INTERSTATE 20...AS STORMS ENDING THE TOLEDO
BEND AREA MOVE TO THE NORTHEAST ACROSS THE STATE. VERY STRONG TO
BRIEF DAMAGING WINDS POSSIBLE IN A FEW OF THESE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
MONDAY AND TUESDAY. SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE
ACROSS THE REGION THIS WEEK. THIS WILL CONTINUE A CHANCE OF SHOWERS
AND THUNDERSTORMS.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. HOWEVER...
EMERGENCY MANAGERS MAY NEED TO BE CONTACTED REGARDING ISOLATED
FLOODING CONCERNS.
Thunderstorm Wind, La Salle
- When
- June 27, 11:20 AM CST
- Where
- La Salle County, 4 mi S of Jena
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.633, -92.133
Several trees downed south of town. 2 homes were damaged by fallen trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, June 27, 20043 deaths · 10 injured · $122,000 · 52 kt wind · 10 events
- Rip Current in Guam, June 27, 20043 deaths · 1 event
- Hurricane and Flash Flood in Guam, June 27 to 30, 20041 death · $11 million · 2 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 20043 injured · $305,000 · 70 kt wind · 39 events
- Flooding and Hail in South Carolina, June 27, 2004$750,000 · 1 in hail · 8 events
- Tornado in Louisiana, June 27, 2004$75,000 · F1 · 1 event
- Damaging Winds in Alabama, June 27, 2004$158,000 · 55 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 27, 2004$95,000 · 0.75 in hail · 7 events
- Damaging Wind in Florida, June 27, 2004$85,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, June 27, 2004$46,000 · 55 kt wind · 8 events
- Damaging Wind in Florida, June 27, 2004$40,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Florida, June 27, 20041 injured · $16,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404541.